MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported temperature event was confirmed during the device investigation and the event log.Thermocouple 3 displayed high temperature readings above 43c.This was also confirmed with the inhouse testing.The event log also showed a no groups enabled alarms at 13.7 hours due to the phase of the transducer groups going above the cut off threshold.The alarm was seen again at 25.7 due to the phase of group 1 going outside the operating threshold.Review of the event log showed that the patient had received a total of 40.8 hours of ultrasound therapy.The cu performed as expected.The device was returned to ekos and evaluated on 16 september 2019.Evaluation of the returned msd revealed evidence of shorted wires in group 1.The iddc was in used condition but no damage was observed in the region located closest to the shorted msd wires.The short in the msd was not reported by the user.The root cause of the shorted wires was not identified.A review of the device history record for the msd confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.The ifu states the device is designed for optimum acoustic output during the first 24 hours of operation and it warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed, but could not be ruled out as a contributing factor to the shorted msd wires.
 
Event or Problem Description
The nurse called the ekos helpline three times to report device temperature too high alarm.First time, troubleshooting revealed a loose connection.The second time, the device alarmed because the connector interface cable was under the blankets.The third time, the nurse called back with another device temp to high alarm.Therapy had been running for 29 hours.The physician instructed to stop the tpa because he thought most of the clot was dissolved.Kvo fluids were run through both the coolant and the drug port.Patient was reported as okay.The next day, per hospital protocol for dvt cases, the patient underwent a follow-up procedure.Access was established in left popliteal vein (previous access was from a tibial vein) and patient was placed prone.Images of the left common femoral vein showed it open, but some large clots were still present in the iliac vein extending into the inferior vena cava (ivc).To address the remaining clots in the ivc and iliac, the physician used a clottriever device from (b)(4).He made several passes with the device and removed many clots.Follow up venogram post inari showed some improvement in clot burden in iliac.Ivc still has sluggish flow with clot present.Intravascular ultrasound (ivus) was used to interrogate the iliac vein for compression.The patient was reportedly doing well.There were no patient consequences reported.The device was returned to the manufacturer and investigations were performed on 16 september 2019.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9187290
Report Number3001627457-2019-00031
Device Sequence Number11412360
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1